Missouri, 2007Damaging Winds in Missouri, May 26, 2007
May 26, 2007 · NWS SGF · 2 events in 1 county or zone
An isolated severe storm produced wind damage across two sections of Christian County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm produced wind damage across two sections of Christian County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 4:15 PM CST, 34 minutes earlier.
Area forecast discussion, May 26, 4:15 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT SAT MAY 26 2007
.DISCUSSION...
SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP WITHIN THE MOIST
AND UNSTABLE AIRMASS OVER THE OZARKS AND SOUTHEAST KANSAS EARLY THIS
AFTERNOON. THERE ARE NO SYNOPTIC SCALE BOUNDARIES OVER THE AREA.
HOWEVER A WEAK THERMAL BOUNDARY LIES BETWEEN SPRINGFIELD AND JOPLIN
AND EXTENDS NORTHWARD ROUGHLY ALONG HIGHWAY 13. THE STRONGER CELLS
HAVE DEVELOPED EAST OF THIS LINE WHERE GREATER INSTABILITY HAS BEEN
REALIZED.
EXPECT MOST OF THE ONGOING CONVECTION TO DIMINISH SHORTLY AFTER
SUNSET WITH LOSS OF HEATING AND DECREASING INSTABILITY. WILL GO WITH
MINIMUM TEMPERATURES FAIRLY CLOSE TO LAST NIGHTS MINS...WEIGHTED
TOWARD CURRENT DEWPOINT TEMPS WITH LITTLE CHANGE IN MOISTURE
EXPECTED.
FOR THE EARLY PERIODS IN THE FORECAST...PRECIPITATION CHANCES WILL
FOCUS MAINLY ON MOVEMENT OF THE FRONT OVER NORTHWEST MO AND ITS
INTERACTION WITH THE RESIDING MARITIME TROPICAL AIRMASS OVER THE
AREA. HAVE FOLLOWED THE NAM OUTPUT FAIRLY CLOSELY AS IT BRINGS THE
FRONT SOUTHWARD INTO THE NORTHERN PORTION OF THE FORECAST AREA LATE
TONIGHT AND SUNDAY... AND THEN STALLS THE FRONT OVER
SOUTHERN/CENTRAL MO SUNDAY NIGHT AS UPPER TROUGH OVER THE NORTHERN
PLAINS LIFTS NORTHEAST TOWARD HUDSON BAY. THE FRONT WILL THEN LIFT
NORTHWARD AS A WARM FRONT ON MONDAY WHEN THE UPPER TROUGH
APPROACHING VANCOUVER DROPS SOUTHEAST INTO THE NORTHERN ROCKIES.
THE MAIN QUESTION IN THE FORECAST FOR TUESDAY THROUGH THE REST OF
THE WEEK WILL BE HOW QUICKLY OR SLOWLY WILL THE SOUTHEAST U.S. RIDGE
BREAK DOWN AND HOW FAR SOUTHWARD THE UPPER TROUGH MOVING INTO THE
NORTHERN ROCKIES WILL DIG. FOR NOW WILL BASE FORECAST ON COLD FRONT
AND UPPER TROUGH MOVING THROUGH THE AREA WEDNESDAY NIGHT AND EARLY
THURSDAY. BEFORE THAT TIME WILL KEEP AT LEAST CHANCE TO SLIGHT
CHANCE POPS IN THE FORECAST WITH MOIST AND UNSTABLE AIRMASS
REMAINING OVER THE AREA.
FOR TEMPERATURES...WILL KEEP UPPER 70S TO MID 80S GOING FOR HIGHS
THROUGH THE FORECAST...WITH SLIGHTLY LOWER MIN TEMPS IN THE 50S
AFTER FROM WEDNESDAY NIGHT ON.
TERRY
&&
.AVIATION...
FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE AROUND THE
SGF/JLN VICINITY THROUGH THE MID EVENING HOURS AND COULD DROP VSBY
TO AROUND 2SM WITHIN THE THUNDERSTORMS AND CEILINGS FROM 1500 TO
2500 FEET. CONVECTION SHOULD DIMINISH AFTER SUNSET WITH
REDEVELOPMENT POSSIBLE AGAIN SUNDAY AFTERNOON.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 26, 11:40 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT SAT MAY 26 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1240 PM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
LOCALIZED AREAS OF FLASH FLOODING AND FREQUENT CLOUD TO GROUND
LIGHTNING. A FEW OF THE STRONGER STORMS WILL PRODUCE HAIL UP TO
THE SIZE OF QUARTERS AND DOWNBURST WINDS UP TO 60 MPH.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL DEVELOP OVER AREAS OF EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND
THIS EVENING.
DISCUSSION:
A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MISSOURI
OZARKS REGION TODAY. THIS MOISTURE COMBINED WITH DAYTIME HEATING
WILL CAUSE SCATTERED THUNDERSTORMS TO IMPACT THE REGION THIS
AFTERNOON AND EVENING. THE LATEST FORECAST ANALYSIS SUGGESTS THAT
LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY
WITH STORMS THAT ARE MOVING SLOWLY OR TRAINING OVER A PARTICULAR
LOCATION. ALSO...SUFFICIENT INSTABILITY WILL BE AVAILABLE FOR
A FEW MARGINALLY SEVERE THUNDERSTORMS THAT WILL BE CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DOWNBURST WIND
GUSTS UP TO 60 MPH. FINALLY...FREQUENT CLOUD TO GROUND LIGHTNING
IS LIKELY...THEREFORE AREA INTERESTS THAT HAVE WEEKEND OUTDOOR
PLANS SHOULD CLOSELY MONITOR THE WEATHER CONDITIONS THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
SUNDAY THROUGH THE MEMORIAL DAY WEEKEND AS MOIST UNSTABLE AIR
REMAINS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLOODING WILL
ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SUNDAY
AFTERNOON AND EVENING. CHANCES FOR THUNDERSTORMS INCREASE
WEDNESDAY AS A COLD FRONT MOVES INTO EASTERN KANSAS WEDNESDAY
AFTERNOON AND INTO THE MISSOURI OZARKS WEDNESDAY EVENING. THE
POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE...BUT TIMING AND
AREAS AFFECTED REMAINS UNCERTAIN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
In the hours before
Special weather statement, May 26, 3:05 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT SAT MAY 26 2007
MOZ080-081-262200-
LACLEDE MO-DALLAS MO-
405 PM CDT SAT MAY 26 2007
...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LACLEDE COUNTIES UNTIL
500 PM CDT...
AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CONWAY...OR 9 MILES
SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM MAY IMPACT BENNETT SPRINGS STATE PARK. CAMPERS AND OTHER
INTERESTS PARTICIPATING IN OUTDOOR ACTIVITIES AROUND BENNETT SPRINGS
NEED TO WATCH THIS STORM CLOSELY...AND TAKE SHELTER IF THE STORM
IMPACTS YOUR AREA. CLOUD TO GROUND LIGHTNING WILL BE FREQUENT WITH
THIS STORM.
CRAMER
Special weather statement, May 26, 3:43 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT SAT MAY 26 2007
MOZ102-262245-
BARRY MO-
443 PM CDT SAT MAY 26 2007
...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 545 PM CDT...
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CASSVILLE...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN BARRY
COUNTY...INCLUDING THE TOWNS OF JENKINS...MCDOWELL AND MADRY.
HAIL TO THE SIZE OF ONE HALF INCH AND WINDS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
GAGAN
Thunderstorm Wind, Christian
- When
- May 26, 4:49 PM CST
- Where
- Christian County, 1.3 mi ENE of Riverdale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.010, -93.260
Severe thunderstorm wind gusts damaged a barn.
Thunderstorm Wind, Christian
- When
- May 26, 4:50 PM CST
- Where
- Christian County, 0.55 mi E of Ozark
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.020, -93.210
Severe thundertorm wind gusts downed a few trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, May 26, 20071 death · 1 event
- Tornado and Flash Flooding in Kansas, May 26, 2007$300,000 · EF0 · 5 events
- Flooding and Damaging Wind in Illinois, May 26, 2007$50,000 · 60 kt wind · 5 events
- Lightning Strike in Missouri, May 26, 2007$15,000 · 1 event
- Lightning Strike in Indiana, May 26, 20071 injured · 1 event
- Hail in Indiana, May 26, 20070.88 in hail · 6 events
- Hail and Heavy Rain in Kansas, May 26, 20071 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2007$10,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Virginia, May 26, 2007$3,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, May 26, 20073 events
- Hail and Damaging Winds in Ohio, May 26, 2007$2,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Illinois, May 26, 2007$5,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31242, 31241.